Publication
Title
Virial equations for extended electron systems in a homogeneous magnetic field: a jellium model and a periodic solid
Author
Abstract
A model N-electron system-a finite jellium-is considered first. The virial equation (VE) for it is obtained by adapting the result of Holas and March (Holas A and March N H 1999 Phys. Rev. A 60 2853) concerning a molecule in a homogeneous magnetic field B. Next, by applying a limiting procedure with N tending to infinity, the VE for an infinite-jellium system is established. This result extends the well-known zero-field VE by adding a term involving a derivative over B. Similarly the VE for a periodic solid is obtained by applying a limiting procedure to the VE for a cluster ('finite crystal'). All VEs are valid for the systems in arbitrary (ground or excited) eigenstates.
Language
English
Source (journal)
Journal of physics : condensed matter. - London
Publication
London : 2000
ISSN
0953-8984
Volume/pages
12:28(2000), p. 6191-6197
ISI
000088582300020
Full text (Publisher's DOI)
UAntwerpen
Publication type
Subject
External links
Web of Science
Record
Identification
Creation 12.07.2012
Last edited 17.07.2017